What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 4, 5:30 PM CST, 39 minutes earlier.
Area forecast discussion, Jul 4, 5:30 PM CST, 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
630 PM CDT Tue Jul 4 2023
...New AVIATION...
.SYNOPSIS...
Issued at 243 PM CDT Tue Jul 4 2023
Showers and thunderstorms, mainly during the afternoon hours,
will be possible each day this week. The most likely chance for
severe storms will be Wednesday afternoon. Damaging winds and
large hail will be the primary threats with any of the stronger
storms. Temperatures will be close to normal for much of the week.
&&
.DISCUSSION...
(This evening through next Monday)
Issued at 243 PM CDT Tue Jul 4 2023
Scattered thunderstorms were moving across portions of north
Mississippi this afternoon; otherwise, skies were mostly sunny.
Temperatures are currently in the 80s to around 90 degrees. The
thunderstorms over our region are north of a warm front which is
lifting slowly north across central Mississippi.
The warm front will continue to lift north tonight and should
start to fall apart overnight. The boundary will help provide a
little additional lift for thunderstorms to develop early this
evening but it looks like the chance of rain will gradually
diminish by late tonight and during the overnight hours.
Temperatures will be near normal for early July with lows
Wednesday morning in the lower 70s.
On Wednesday, a cold front will be moving slowly across Missouri
and Oklahoma. Thunderstorms are expected to develop ahead of the
front and across the Mid-South. Some of the thunderstorms could be
strong to severe with the most likely area for severe weather
across portions of northeast Arkansas, the Missouri bootheel and
into extreme northwest Tennessee. Temperatures will be close to
normal with highs in the upper 80s to lower 90s. The cold front
will make its way into northwest Arkansas Wednesday night with
more thunderstorms expected to move across the region.
The cold front will move into the region on Thursday and continue
to push south into north Mississippi for Thursday night. More
thunderstorms are expected for Thursday and into Thursday evening.
High pressure will try to build into the region late Thursday
night with most areas having dry weather overnight.
The cold front will stall out across central Mississippi for
Friday and Saturday with scattered thunderstorms still possible
across much of the Mid-South. With the frontal boundary to our
south, temperatures will be a couple of degrees cooler. The front
will start to move slowly back north on Sunday and Monday with
more showers and thunderstorms expected across the region.
&&
.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Tue Jul 4 2023
Cluster of TSRA will affect MEM through at least 01z. Expect
stabilization from widespread TSRA outflow to reduce TS potential
by the start of the late evening inbounds.
TSRA chances will arrive late Wednesday evening, in advance of a
surface cold front. Will likely also see a intervening chance of
TSRA, during the afternoon, in a similar setup to the past several
days.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...ARS
AVIATION...PWB
In the hours before
Special weather statement, Jul 4, 5:39 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
639 PM CDT Tue Jul 4 2023
TNZ053-090-091-050015-
Hardeman TN-Chester TN-McNairy TN-
639 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of northeastern
Hardeman, northwestern McNairy and southwestern Chester Counties
through 715 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chickasaw State Forest, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Henderson, Bolivar, Chickasaw State Forest, Chickasaw State Park,
Silerton, Masseyville, Robertson, Toone, Hornsby, Rose Creek, Pine
Top, Woodville, Hickory Corners, Deanburg, Teague, Montezuma and
Shandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3522 8900 3541 8898 3543 8866 3516 8870
TIME...MOT...LOC 2339Z 276DEG 10KT 3532 8891
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ARSLocal storm report, Jul 4, 5:42 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
642 PM CDT Tue Jul 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Rain 1 SSW Germantown 35.08N 89.80W
07/04/2023 M2.52 inch Shelby TN Trained Spotter
Trained spotter reporting 2.52 in of rain at
poplar pike and hacks cross in Germantown
since approx 4pm.
&&
DNMSpecial weather statement, Jul 4, 5:43 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
643 PM CDT Tue Jul 4 2023
TNZ050-089-090-050015-
Hardeman TN-Fayette TN-Haywood TN-
643 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of northeastern
Fayette, northwestern Hardeman and south central Haywood Counties
through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm over
Somerville, or 21 miles west of Bolivar, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whiteville, Somerville, Hillville, Dancyville, Warren, Williston, Yum
Yum, Fayette Corners, Laconia, Cedar Chapel, Moorman, Taylor Chapel,
Lambert, Miller, Powers and Griffen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3515 8945 3533 8952 3547 8916 3522 8906
TIME...MOT...LOC 2343Z 251DEG 18KT 3527 8940
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ARSLocal storm report, Jul 4, 5:54 PM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
654 PM CDT Tue Jul 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Gst 1 S Eudora 34.82N 90.15W
07/04/2023 E45 MPH DeSoto MS Public
Photo on twitter: Near Hwy 301 & old Hwy
304, public reports numerous limbs/branches
down. Tine is radar estimated.
&&
DNMSpecial weather statement, Jul 4, 6:02 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
702 PM CDT Tue Jul 4 2023
ARZ028-TNZ019-048-050030-
Mississippi AR-Lauderdale TN-Dyer TN-
702 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of northeastern
Mississippi, southwestern Dyer and northwestern Lauderdale Counties
through 730 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ashport, or 10 miles east of Luxora, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashport, Barr, Hickman, Porter Gap, Edith, Barfield, O'Donnell Bend,
Tomato, Rosa, Luckett, Three Point, Armorel, Huffman, Stinger,
Lightfoot, Tiger Tail, Arp, Chic and Chickasaw National Wildlife
Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3593 8946 3567 8969 3575 8989 3600 8978
3600 8971 3603 8969
TIME...MOT...LOC 0002Z 207DEG 18KT 3578 8975
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ARSSpecial weather statement, Jul 4, 6:04 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
704 PM CDT Tue Jul 4 2023
TNZ053-054-050030-
Henderson TN-Chester TN-
704 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southwestern
Henderson and central Chester Counties through 730 PM CDT...
At 703 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jacks Creek, or near Henderson, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lexington, Henderson, Jacks Creek, Mifflin, Enville, Roby, Cabo,
Middle Fork, Huron, Hinson Springs and Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3542 8836 3541 8836 3538 8851 3539 8851
3538 8856 3537 8857 3538 8858 3537 8861
3549 8868 3553 8863 3558 8861 3567 8844
3542 8831
TIME...MOT...LOC 0003Z 246DEG 9KT 3548 8858
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ARS